Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 245, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2008, 8:19 PM CDT for Lincoln County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 26, 2008, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:30 PM CDT | HAIL 0.75 | 4 Ene North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270119
SVRLBF
NEC111-270200-
/O.NEW.KLBF.SV.W.0245.080627T0119Z-080627T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 900 PM CDT
* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTH OF MAXWELL TO 6 MILES NORTHWEST OF MAXWELL TO 6
MILES SOUTH OF LAKE MALONEY STATE RECREATION AREA...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF STAPLETON TO 7 MILES EAST OF
NORTH PLATTE TO 13 MILES SOUTH OF NORTH PLATTE...AND MOVING EAST AT
25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAXWELL BY 835 PM CDT...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 840 PM CDT...
BRADY BY 855 PM CDT...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 900 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4138 10026 4108 10024 4088 10025 4087 10089
4112 10073 4139 10074
TIME...MOT...LOC 0119Z 270DEG 22KT 4138 10058 4112 10061
4095 10072
$$
132 follow-up statements
000
WWUS53 KLBF 270149
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT THU JUN 26 2008
NEC111-270200-
/O.CON.KLBF.SV.W.0245.000000T0000Z-080627T0200Z/
LINCOLN NE-
849 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN LINCOLN COUNTY...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF HIGHWAY 83
MILE MARKER 100 TO 7 MILES NORTH OF BRADY TO 7 MILES SOUTH OF
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF ARNOLD TO 22 MILES SOUTH OF
ARNOLD TO 19 MILES NORTH OF CURTIS...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRADY BY 855 PM CDT...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 900 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4087 10079 4138 10066 4138 10026 4108 10024
4088 10025
TIME...MOT...LOC 0149Z 270DEG 22KT 4136 10030 4113 10033
4090 10052
$$
13000
WWUS53 KLBF 270200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT THU JUN 26 2008
NEC111-270207-
/O.EXP.KLBF.SV.W.0245.000000T0000Z-080627T0200Z/
LINCOLN NE-
857 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 900 PM CDT...
THE STORM WHICH HAD PROMPTED THE WARNING HAS MOVED INTO FAR
NORTHEAST LINCOLN COUNTY WHERE A WARNING WILL CONTINUE UNTIL 915 PM
CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4087 10079 4138 10066 4138 10026 4108 10024
4088 10025
TIME...MOT...LOC 0157Z 270DEG 22KT 4136 10023 4113 10027
4090 10046
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:26 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 .DISCUSSION... ...STRONG TO SEVERE WEATHER IS THE MAIN FOCUS TODAY... LNX WSR-88D RADAR SHOWING SEVERAL BOUNDARIES ACROSS THE REGION. ITS ONLY A MATTER OF TIME BEFORE THE BOUNDARY LITES UP. 18Z KLBF SOUNDING SHOWED UNSTABLE CONDITIONS BUT A STRONG CAP AND DRY CONDITIONS...PW/S LESS THAN AN INCH...HOWEVER THIS WAS ON THE DRY SIDE OF BOUNDARIES. SURFACE DEW PT JUMPED FROM 48 TO 60S AFTER A BOUNDARY SURGED NORTH OF THE AIRPORT. MEANWHILE MID LEVEL WAVE...COLD FRONT...IS PUSHING INTO WESTERN S DAKOTA AND IS RACING SOUTHEAST. EARLY THIS EVENING ISOLATED TO SCATTERED STORMS ARE EXPECTED...HOWEVER OVERNIGHT WITH THE HELP OF WAVE RIDING SOUTHEAST ACROSS N CENTRAL...A MORE WIDESPREAD CONVECTIVE CLUSTER IS EXPECTED. SEVERE THREATS WILL BE LARGE HAIL AND POSSIBLY TORNADOES EARLY ON...ESPECIALLY IF A STORM IS NEAR A BOUNDARY. THEN LARGE HAIL AND WIND OVERNIGHT. BEHIND COLD FRONT TEMPS ALOFT COOL WITH STEEP LAPSE RATES DEVELOPING. THIS WILL CONTINUE THE CHANCE FOR WEAKER STORMS TOMORROW AS TEMPERATURES WARM INTO THE UPPER 70S TO MID 80S. FOR THE WEEKEND A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS...AND IS EXPECTED TO PUSH THE THUNDERSTORM ACTIVITY NORTHEAST OF THE FORECAST AREA. TEMPERATURES ALSO ON THE WAY UP. HAVE GONE CLOSE TO GUIDANCE WITH LIMITED CLOUDS. IT REMAINS POSSIBLE FOR THE STRAY THUNDERSTORM TO FORM THIS TIME OF YEAR...BUT WILL KEEP FORECAST DRY FOR NOW. NEXT WEEK RIDGE BEGINS TO FLATTENS WITH A RETURN TO AN ACTIVE PATTERN...ESPECIALLY BY MID WEEK. TEMPERATURES REMAIN SEASONAL WITH 80S TO MID 90S. && .AVIATION... SCATTERED STRONG TO SEVERE CONVECTION ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL LEAD TO MVFR CONDITIONS NEAR THE STORMS WITH CIGS DROPPING BELOW 3KFT AGL AND VSBYS BEING REDUCED IN THE HEAVY RAIN SHOWERS. HAIL AND WIND THREATS WILL ALSO BE PRESENT TO LIGHT AIRCRAFT NEAR THESE STORMS. OUTSIDE THE STORM AREAS VFR CONDITIONS SHOULD BE PRESENT WITH A HIGH CLOUD DECK ASSOC WITH REMNANT THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/13
Hazardous weather outlook, Jun 26, 3:26 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT THU JUN 26 2008 /226 PM MDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS. NUMEROUS SURFACE BOUNDARIES WERE MOVING AND INTERSECTING ACROSS THE SANDHILLS AND CENTRAL NEBRASKA. THE LIFT ASSOCIATED WITH THESE COLLIDING BOUNDARIES WILL ALLOW THE VERY UNSTABLE LOW LEVEL AIR TO BE FORCED UPWARD WHERE WIND CONDITIONS ALOFT WILL BE FAVORABLE FOR ROTATING THUNDERSTORMS. AS A RESULT LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN THREAT AREA LATE THIS AFTERNOON LOOKS TO BE NEAR NEAR AND EAST OF A LINE FROM BRADY TO MULLEN TO MERRIMAN WHERE THE MAIN SURFACE BOUNDARY EXISTS. OTHER ONGOING STORMS WILL MOVE OFF THE HIGHER TERRAIN TO THE WEST AND MOVE INTO THE PANHANDLE AND SOUTHWEST NEBRASKA...AND MAY ALSO BE CAPABLE OF PRODUCING SEVERE WIND GUSTS OVER 60 MPH AND LARGE HAIL. THERE IS ALSO SOME INDICATION A LARGE CLUSTER OF STORMS WILL MOVE OUT OF SOUTH DAKOTA TOWARD NORTH CENTRAL NEBRASKA DURING THE EARLY MORNING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FRIDAY...BUT LIMITED INSTABILITY SHOULD LIMIT THE SEVERE WEATHER THREAT. AS DRIER AND MORE STABLE AIR FILTER IN BEHIND THE FRONT THUNDERSTORM DEVELOPMENT LOOKS TO BE SUPPRESSED INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK AS ANOTHER SYSTEM APPROACHES THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jun 26, 6:26 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 NW BROWNLEE 42.30N 100.64W
06/26/2008 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 6:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NE BROWNLEE 42.35N 100.54W
06/26/2008 E1.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 7:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 7 SW GRANT 40.77N 101.82W
06/26/2008 E1.00 INCH PERKINS NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 1 W NORTH PLATTE 41.13N 100.79W
06/26/2008 E60 MPH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 W NORTH PLATTE 41.13N 100.79W
06/26/2008 E60.00 MPH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 17 SSW VALENTINE 42.65N 100.68W
06/26/2008 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 40 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 49 min |
| Jun 26, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 26, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 62 min |
| Jun 26, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 52 min |
| Jun 26, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 48 min |
| Jun 26, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
| Jun 26, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 21 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 47 min |
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 26, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 40 min |
| Jun 26, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 50 min |
| Jun 26, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 14 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.